EconPapers    
Economics at your fingertips  
 

Strategy-proof Location on a Network

James Schummer and Rakesh V. Vohra

No 1253, Discussion Papers from Northwestern University, Center for Mathematical Studies in Economics and Management Science

Abstract: We consider rules that choose a location on a graph (e.g. a network of roads) based on the report of agents' symmetric, single-peaked preferences over points on that graph. We show that while a strategy-poof, onto rule is not necessarily dictatorial, the existence of a cycle on the graph grants one agent a certain amount of decisive power. This result surprisingly characterizes the class of strategy-proof, onto rules both in terms of a certain subclass of such rules for trees and in terms of a parameterized set of generalized median voter schemes.

Date: 1999-02
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.kellogg.northwestern.edu/research/math/papers/1253.pdf main text (application/pdf)

Related works:
Journal Article: Strategy-proof Location on a Network (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:nwu:cmsems:1253

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in Discussion Papers from Northwestern University, Center for Mathematical Studies in Economics and Management Science Center for Mathematical Studies in Economics and Management Science, Northwestern University, 580 Jacobs Center, 2001 Sheridan Road, Evanston, IL 60208-2014. Contact information at EDIRC.
Bibliographic data for series maintained by Fran Walker ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-02
Handle: RePEc:nwu:cmsems:1253